Tablets of the potassium citrate may cause a stone-like image: a case report


Onal B. , Citgez S. , Tansu N., Talat Z., Oner A.

UROLOGICAL RESEARCH, vol.37, no.3, pp.165-168, 2009 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 37 Issue: 3
  • Publication Date: 2009
  • Doi Number: 10.1007/s00240-009-0188-2
  • Title of Journal : UROLOGICAL RESEARCH
  • Page Numbers: pp.165-168

Abstract

An 8-year-old girl with left proximal ureteral stone (4 mm) was referred to our hospital to treat with shock wave lithotripsy (SWL). Fifteen days after the first SWL session, a plain film of kidneys, ureters and bladder (KUB) demonstrated a new stone-like opacity (10 mm) on the left kidney location other than previous stone of 4 mm. We counseled with her parents and learned that she took a potassium citrate tablet 2 h before. Potassium citrate is a radio-opaque drug and may cause a stone-like image during the stone management. Urologists should consider this particularity of potassium citrate in patients using this drug to avoid unnecessary interventions. To our knowledge, this is the first case in the literature.